MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM TI COMPRESSION TENSION BAND PLATE 6 HOLES/36MM; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM TI COMPRESSION TENSION BAND PLATE 6 HOLES/36MM; BONE PLATE
Model Number 449.110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, patient was implanted with a titanium compression tension band plate and six (6) titanium (ti) cortex screws.Approximately nine (9) days after implantation, the patient returned to the oral surgery office because their mandible felt displaced.It was discovered that the plate had broken.Concomitant devices: titanium cortex screw self-tapping (part: 401.506e, lot: unknown, quantity: 6).This report is for a 2.4mm ti compression tension band plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review & material analysis: the design specified the plate to be manufactured from implant grade 4 titanium.A review of the device history records including material confirmation was unable to be performed since the lot number was unknown.Document/specification review: design drawing was reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Part number: 449.110 , complaint category: broken- post op , product family: 2.4 mm titanium compression tension band plates (449.100-449.110).Investigation conclusion: a definitive assignable root cause for the plate breaking 9 days post op could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation and the dcrm adequately address the harm of this complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Updated 28 march 2019 for investigation of provided x-ray image.(actual device was not returned) background: modified event description: it was reported that on (b)(6) 2019, patient was implanted with a titanium compression tension band plate and six (6) titanium (ti) cortex screws.Approximately nine (9) days after implantation, the patient returned to the oral surgery office because mandible felt displaced.It was discovered that the plate had broken.Procedure was successfully completed.Visual inspection: actual device was not returned.Visual inspection performed at customer quality (cq) of the complaint device in complaint file "(b)(4) additional information from sales consultant 18 mar 2019" confirmed the condition of post-operative plate breakage, which agrees with the reported complaint condition.The x-ray shows that the plate has broken transversely at the third hole from the left.No additional issues were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI COMPRESSION TENSION BAND PLATE 6 HOLES/36MM
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8390160
Report Number2939274-2019-56796
Device Sequence Number1921574
Product Code JEY
UDI-Device Identifier10887587054148
UDI-Public(01)10887587054148
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number449.110
Device Catalogue Number449.110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date04/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;